skip to main content
DOE PAGES title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: The double pentaladder integral to all orders

Abstract

We compute dual-conformally invariant ladder integrals that are capped off by pentagons at each end of the ladder. Such integrals appear in six-point amplitudes in planar N = 4 super-Yang-Mills theory. We provide exact, finite-coupling formulas for the basic double pentaladder integrals as a single Mellin integral over hypergeometric functions. For particular choices of the dual conformal cross ratios, we can evaluate the integral at weak coupling to high loop orders in terms of multiple polylogarithms. We argue that the integrals are exponentially suppressed at strong coupling. Here in this paper, we describe the space of functions that contains all such double pentaladder integrals and their derivatives, or coproducts. This space, a prototype for the space of Steinmann hexagon functions, has a simple algebraic structure, which we elucidate by considering a particular discontinuity of the functions that localizes the Mellin integral and collapses the relevant symbol alphabet. This function space is endowed with a coaction, both perturbatively and at finite coupling, which mixes the independent solutions of the hypergeometric differential equation and constructively realizes a coaction principle of the type believed to hold in the full Steinmann hexagon function space.

Authors:
 [1]; ORCiD logo [2];  [3];  [4];  [5]
  1. McGill Univ., Montreal, QC (Canada). Dept of Physics
  2. SLAC National Accelerator Lab., Menlo Park, CA (United States); Univ. of California, Santa Barbara, CA (United States). Kavli Inst. for Theoretical Physics; Perimeter Inst. for Theoretical Physics, Waterloo, ON (Canada); Ecole Normale Superieure, Paris (France). Lab. de Physique Theorique
  3. Perimeter Inst. for Theoretical Physics, Waterloo, ON (Canada); Niels Bohr International Academy, Copenhagen (Denmark)
  4. SLAC National Accelerator Lab., Menlo Park, CA (United States); Univ. of California, Santa Barbara, CA (United States). Kavli Inst. for Theoretical Physics; Niels Bohr International Academy, Copenhagen (Denmark)
  5. Univ. of California, Santa Barbara, CA (United States). Kavli Inst. for Theoretical Physics; Deutsches Elektronen-Synchrotron (DESY), Hamburg (Germany)
Publication Date:
Research Org.:
SLAC National Accelerator Lab., Menlo Park, CA (United States)
Sponsoring Org.:
USDOE
OSTI Identifier:
1468694
Report Number(s):
SLAC-PUB-17228
Journal ID: ISSN 1029-8479; PII: 8707
Grant/Contract Number:  
AC02-76SF00515
Resource Type:
Accepted Manuscript
Journal Name:
Journal of High Energy Physics (Online)
Additional Journal Information:
Journal Name: Journal of High Energy Physics (Online); Journal Volume: 2018; Journal Issue: 7; Journal ID: ISSN 1029-8479
Publisher:
Springer Berlin
Country of Publication:
United States
Language:
English
Subject:
71 CLASSICAL AND QUANTUM MECHANICS, GENERAL PHYSICS; 97 MATHEMATICS AND COMPUTING; Scattering Amplitudes; Nonperturbative Effects; 1/N Expansion; Conformal and W Symmetry

Citation Formats

Caron-Huot, Simon, Dixon, Lance J., von Hippel, Matt, McLeod, Andrew J., and Papathanasiou, Georgios. The double pentaladder integral to all orders. United States: N. p., 2018. Web. doi:10.1007/jhep07(2018)170.
Caron-Huot, Simon, Dixon, Lance J., von Hippel, Matt, McLeod, Andrew J., & Papathanasiou, Georgios. The double pentaladder integral to all orders. United States. doi:10.1007/jhep07(2018)170.
Caron-Huot, Simon, Dixon, Lance J., von Hippel, Matt, McLeod, Andrew J., and Papathanasiou, Georgios. Fri . "The double pentaladder integral to all orders". United States. doi:10.1007/jhep07(2018)170. https://www.osti.gov/servlets/purl/1468694.
@article{osti_1468694,
title = {The double pentaladder integral to all orders},
author = {Caron-Huot, Simon and Dixon, Lance J. and von Hippel, Matt and McLeod, Andrew J. and Papathanasiou, Georgios},
abstractNote = {We compute dual-conformally invariant ladder integrals that are capped off by pentagons at each end of the ladder. Such integrals appear in six-point amplitudes in planar N = 4 super-Yang-Mills theory. We provide exact, finite-coupling formulas for the basic double pentaladder integrals as a single Mellin integral over hypergeometric functions. For particular choices of the dual conformal cross ratios, we can evaluate the integral at weak coupling to high loop orders in terms of multiple polylogarithms. We argue that the integrals are exponentially suppressed at strong coupling. Here in this paper, we describe the space of functions that contains all such double pentaladder integrals and their derivatives, or coproducts. This space, a prototype for the space of Steinmann hexagon functions, has a simple algebraic structure, which we elucidate by considering a particular discontinuity of the functions that localizes the Mellin integral and collapses the relevant symbol alphabet. This function space is endowed with a coaction, both perturbatively and at finite coupling, which mixes the independent solutions of the hypergeometric differential equation and constructively realizes a coaction principle of the type believed to hold in the full Steinmann hexagon function space.},
doi = {10.1007/jhep07(2018)170},
journal = {Journal of High Energy Physics (Online)},
number = 7,
volume = 2018,
place = {United States},
year = {2018},
month = {7}
}

Journal Article:
Free Publicly Available Full Text
Publisher's Version of Record

Citation Metrics:
Cited by: 10 works
Citation information provided by
Web of Science

Save / Share:

Works referenced in this record:

Polylogarithmes multiples uniformes en une variable
journal, April 2004


Mellin amplitudes for dual conformal integrals
journal, August 2012

  • Paulos, Miguel F.; Spradlin, Marcus; Volovich, Anastasia
  • Journal of High Energy Physics, Vol. 2012, Issue 8
  • DOI: 10.1007/JHEP08(2012)072

Heptagons from the Steinmann cluster bootstrap
journal, February 2017

  • Dixon, Lance J.; Drummond, James; Harrington, Thomas
  • Journal of High Energy Physics, Vol. 2017, Issue 2
  • DOI: 10.1007/JHEP02(2017)137

Supersymmetry, supergravity theories and the dual spinor model
journal, April 1977


Conformal properties of four-gluon planar amplitudes and Wilson loops
journal, May 2008


Bootstrapping an NMHV amplitude through three loops
journal, October 2014

  • Dixon, Lance J.; von Hippel, Matt
  • Journal of High Energy Physics, Vol. 2014, Issue 10
  • DOI: 10.1007/JHEP10(2014)065

The Galois coaction on $\phi^4$ periods
journal, January 2017


Hexagon functions and the three-loop remainder function
journal, December 2013

  • Dixon, Lance J.; Drummond, James M.; von Hippel, Matt
  • Journal of High Energy Physics, Vol. 2013, Issue 12
  • DOI: 10.1007/JHEP12(2013)049

Analytic result for the two-loop six-point NMHV amplitude in $ \mathcal{N} = {4} $ super Yang-Mills theory
journal, January 2012

  • Dixon, Lance J.; Drummond, James M.; Henn, Johannes M.
  • Journal of High Energy Physics, Vol. 2012, Issue 1
  • DOI: 10.1007/JHEP01(2012)024

Bootstrapping a Five-Loop Amplitude Using Steinmann Relations
journal, December 2016


Gluing Ladder Feynman Diagrams into Fishnets
journal, August 2017


Elliptic Double-Box Integrals: Massless Scattering Amplitudes beyond Polylogarithms
journal, March 2018


The Amplituhedron
journal, October 2014

  • Arkani-Hamed, Nima; Trnka, Jaroslav
  • Journal of High Energy Physics, Vol. 2014, Issue 10
  • DOI: 10.1007/JHEP10(2014)030

Feynman amplitudes, coaction principle, and cosmic Galois group
journal, January 2017


Two-loop four-gluon amplitudes in N = 4 super-Yang-Mills
journal, May 1997


A complete two-loop, five-gluon helicity amplitude in Yang-Mills theory
journal, October 2015

  • Badger, Simon; Mogull, Gustav; Ochirov, Alexander
  • Journal of High Energy Physics, Vol. 2015, Issue 10
  • DOI: 10.1007/JHEP10(2015)064

New Relations for Gauge-Theory and Gravity Amplitudes at Loop Level
journal, April 2017


Two-Loop Four-Gluon Amplitudes from Numerical Unitarity
journal, October 2017


Review of AdS/CFT Integrability: An Overview
journal, October 2011

  • Beisert, Niklas; Ahn, Changrim; Alday, Luis F.
  • Letters in Mathematical Physics, Vol. 99, Issue 1-3
  • DOI: 10.1007/s11005-011-0529-2

Galois symmetries of fundamental groupoids and noncommutative geometry
journal, June 2005


Hopf algebras, coproducts and symbols: an application to Higgs boson amplitudes
journal, August 2012


Local spacetime physics from the Grassmannian
journal, January 2011

  • Arkani-Hamed, N.; Bourjaily, J.; Cachazo, F.
  • Journal of High Energy Physics, Vol. 2011, Issue 1
  • DOI: 10.1007/JHEP01(2011)108

Evidence for a nonplanar amplituhedron
journal, June 2016

  • Bern, Zvi; Herrmann, Enrico; Litsey, Sean
  • Journal of High Energy Physics, Vol. 2016, Issue 6
  • DOI: 10.1007/JHEP06(2016)098

Magic identities for conformal four-point integrals
journal, January 2007

  • Drummond, James M.; Henn, Johannes; Smirnov, Vladimir A.
  • Journal of High Energy Physics, Vol. 2007, Issue 01
  • DOI: 10.1088/1126-6708/2007/01/064

Gluon scattering amplitudes at strong coupling
journal, June 2007


Into the amplituhedron
journal, December 2014

  • Arkani-Hamed, Nima; Trnka, Jaroslav
  • Journal of High Energy Physics, Vol. 2014, Issue 12
  • DOI: 10.1007/JHEP12(2014)182

A symbol of uniqueness: the cluster bootstrap for the 3-loop MHV heptagon
journal, March 2015

  • Drummond, J. M.; Papathanasiou, G.; Spradlin, M.
  • Journal of High Energy Physics, Vol. 2015, Issue 3
  • DOI: 10.1007/JHEP03(2015)072

Hexagon OPE resummation and multi-Regge kinematics
journal, February 2016

  • Drummond, J. M.; Papathanasiou, G.
  • Journal of High Energy Physics, Vol. 2016, Issue 2
  • DOI: 10.1007/JHEP02(2016)185

Gravity Amplitudes as Generalized Double Copies of Gauge-Theory Amplitudes
journal, May 2017


Evaluating the six-point remainder function near the collinear limit
journal, October 2014


The four-loop six-gluon NMHV ratio function
journal, January 2016

  • Dixon, Lance J.; von Hippel, Matt; McLeod, Andrew J.
  • Journal of High Energy Physics, Vol. 2016, Issue 1
  • DOI: 10.1007/JHEP01(2016)053

Hepta-cuts of two-loop scattering amplitudes
journal, April 2012

  • Badger, Simon; Frellesvig, Hjalte; Zhang, Yang
  • Journal of High Energy Physics, Vol. 2012, Issue 4
  • DOI: 10.1007/JHEP04(2012)055

Perturbative Quantum Gravity as a Double Copy of Gauge Theory
journal, August 2010


Bootstrapping the three-loop hexagon
journal, November 2011

  • Dixon, Lance J.; Drummond, James M.; Henn, Johannes M.
  • Journal of High Energy Physics, Vol. 2011, Issue 11
  • DOI: 10.1007/JHEP11(2011)023

On the relationship between Yang-Mills theory and gravity and its implication for ultraviolet divergences
journal, October 1998


Spacetime and Flux Tube S -Matrices at Finite Coupling for N = 4 Supersymmetric Yang-Mills Theory
journal, August 2013


Eliminating spurious poles from gauge-theoretic amplitudes
journal, May 2013


Azurite : An algebraic geometry based package for finding bases of loop integrals
journal, December 2017

  • Georgoudis, Alessandro; Larsen, Kasper J.; Zhang, Yang
  • Computer Physics Communications, Vol. 221
  • DOI: 10.1016/j.cpc.2017.08.013

Nested sums, expansion of transcendental functions, and multiscale multiloop integrals
journal, June 2002

  • Moch, Sven; Uwer, Peter; Weinzierl, Stefan
  • Journal of Mathematical Physics, Vol. 43, Issue 6
  • DOI: 10.1063/1.1471366

Dual superconformal symmetry of scattering amplitudes in super-Yang–Mills theory
journal, March 2010


The massless hexagon integral in <mml:math altimg="si1.gif" overflow="scroll" xmlns:xocs="http://www.elsevier.com/xml/xocs/dtd" xmlns:xs="http://www.w3.org/2001/XMLSchema" xmlns:xsi="http://www.w3.org/2001/XMLSchema-instance" xmlns="http://www.elsevier.com/xml/ja/dtd" xmlns:ja="http://www.elsevier.com/xml/ja/dtd" xmlns:mml="http://www.w3.org/1998/Math/MathML" xmlns:tb="http://www.elsevier.com/xml/common/table/dtd" xmlns:sb="http://www.elsevier.com/xml/common/struct-bib/dtd" xmlns:ce="http://www.elsevier.com/xml/common/dtd" xmlns:xlink="http://www.w3.org/1999/xlink" xmlns:cals="http://www.elsevier.com/xml/common/cals/dtd"><mml:mi>D</mml:mi><mml:mo>=</mml:mo><mml:mn>6</mml:mn></mml:math> dimensions
journal, September 2011


From d logs to dilogs; the super Yang-Mills MHV amplitude revisited
journal, January 2014

  • Lipstein, Arthur E.; Mason, Lionel
  • Journal of High Energy Physics, Vol. 2014, Issue 1
  • DOI: 10.1007/JHEP01(2014)169

The one-loop six-dimensional hexagon integral and its relation to MHV amplitudes in $ \mathcal{N} = 4 $ SYM
journal, June 2011

  • Dixon, Lance J.; Drummond, James M.; Henn, Johannes M.
  • Journal of High Energy Physics, Vol. 2011, Issue 6
  • DOI: 10.1007/JHEP06(2011)100

Dual superconformal invariance, momentum twistors and Grassmannians
journal, November 2009


Supersymmetric Yang-Mills theories
journal, March 1977


Logarithmic singularities and maximally supersymmetric amplitudes
journal, June 2015

  • Bern, Zvi; Herrmann, Enrico; Litsey, Sean
  • Journal of High Energy Physics, Vol. 2015, Issue 6
  • DOI: 10.1007/JHEP06(2015)202

Bootstrapping pentagon functions
journal, May 2018

  • Chicherin, Dmitry; Henn, Johannes; Mitev, Vladimir
  • Journal of High Energy Physics, Vol. 2018, Issue 5
  • DOI: 10.1007/JHEP05(2018)164

The Galois coaction on the electron anomalous magnetic moment
journal, January 2018


New differential equations for on-shell loop integrals
journal, April 2011

  • Drummond, James M.; Henn, Johannes M.; Trnka, Jaroslav
  • Journal of High Energy Physics, Vol. 2011, Issue 4
  • DOI: 10.1007/JHEP04(2011)083

Harmonic Polylogarithms
journal, February 2000

  • Remiddi, E.; Vermaseren, J. A. M.
  • International Journal of Modern Physics A, Vol. 15, Issue 05
  • DOI: 10.1142/S0217751X00000367

Motivic amplitudes and cluster coordinates
journal, January 2014

  • Golden, J. K.; Goncharov, A. B.; Spradlin, M.
  • Journal of High Energy Physics, Vol. 2014, Issue 1
  • DOI: 10.1007/JHEP01(2014)091

Hexagonalization of correlation functions
journal, January 2017


Cluster Adjacency Properties of Scattering Amplitudes in N = 4 Supersymmetric Yang-Mills Theory
journal, April 2018


Optical theorems and steinmann relations
journal, April 1975


Multiple zeta values and periods of moduli spaces $\overline{\mathfrak{M}}_{0,n}$
journal, January 2009

  • Brown, Francis C. S.
  • Annales scientifiques de l'École normale supérieure, Vol. 42, Issue 3
  • DOI: 10.24033/asens.2099

The all-loop integrand for scattering amplitudes in planar $ \mathcal{N} = 4 $ SYM
journal, January 2011

  • Arkani-Hamed, N.; Bourjaily, J.; Cachazo, F.
  • Journal of High Energy Physics, Vol. 2011, Issue 1
  • DOI: 10.1007/JHEP01(2011)041

A duality for the S matrix
journal, March 2010

  • Arkani-Hamed, N.; Cachazo, F.; Cheung, C.
  • Journal of High Energy Physics, Vol. 2010, Issue 3
  • DOI: 10.1007/JHEP03(2010)020

The soft-collinear bootstrap: $ \mathcal{N} = {4} $ Yang-Mills amplitudes at six- and seven-loops
journal, March 2012

  • Bourjaily, J. L.; DiRe, A.; Shaikh, A.
  • Journal of High Energy Physics, Vol. 2012, Issue 3
  • DOI: 10.1007/JHEP03(2012)032

OPE for all helicity amplitudes
journal, August 2015

  • Basso, Benjamin; Caetano, João; Córdova, Lucía
  • Journal of High Energy Physics, Vol. 2015, Issue 8
  • DOI: 10.1007/JHEP08(2015)018

Exponential suppression with four legs and an infinity of loops
journal, August 2010


Thermodynamic bubble ansatz
journal, September 2011

  • Alday, Luis F.; Gaiotto, Davide; Maldacena, Juan
  • Journal of High Energy Physics, Vol. 2011, Issue 9
  • DOI: 10.1007/JHEP09(2011)032

Uniform asymptotic expansions for hypergeometric functions with large parameters IV
journal, October 2014


First Look at Two-Loop Five-Gluon Scattering in QCD
journal, March 2018


From the holomorphic Wilson loop to ‘d log’ loop-integrands of super-Yang-Mills amplitudes
journal, May 2013

  • Lipstein, Arthur E.; Mason, Lionel
  • Journal of High Energy Physics, Vol. 2013, Issue 5
  • DOI: 10.1007/JHEP05(2013)106

Space-time S-matrix and flux-tube S-matrix IV. Gluons and fusion
journal, September 2014

  • Basso, Benjamin; Sever, Amit; Vieira, Pedro
  • Journal of High Energy Physics, Vol. 2014, Issue 9
  • DOI: 10.1007/JHEP09(2014)149

Classical Polylogarithms for Amplitudes and Wilson Loops
journal, October 2010


Uniqueness of two-loop master contours
journal, October 2012

  • Caron-Huot, Simon; Larsen, Kasper J.
  • Journal of High Energy Physics, Vol. 2012, Issue 10
  • DOI: 10.1007/JHEP10(2012)026

Multi-loop Feynman integrals and conformal quantum mechanics
journal, July 2003


Pulling the straps of polygons
journal, December 2011

  • Gaiotto, Davide; Maldacena, Juan; Sever, Amit
  • Journal of High Energy Physics, Vol. 2011, Issue 12
  • DOI: 10.1007/JHEP12(2011)011

Real-virtual contributions to the inclusive Higgs cross-section at N3LO
journal, December 2013

  • Anastasiou, Charalampos; Duhr, Claude; Dulat, Falko
  • Journal of High Energy Physics, Vol. 2013, Issue 12
  • DOI: 10.1007/JHEP12(2013)088

Hexagonal Wilson loops in planar ${ \mathcal N }=4$ SYM theory at finite coupling
journal, September 2016

  • Basso, Benjamin; Sever, Amit; Vieira, Pedro
  • Journal of Physics A: Mathematical and Theoretical, Vol. 49, Issue 41
  • DOI: 10.1088/1751-8113/49/41/41LT01

From polygons and symbols to polylogarithmic functions
journal, October 2012

  • Duhr, Claude; Gangl, Herbert; Rhodes, John R.
  • Journal of High Energy Physics, Vol. 2012, Issue 10
  • DOI: 10.1007/JHEP10(2012)075

Elliptic polylogarithms and iterated integrals on elliptic curves. Part I: general formalism
journal, May 2018

  • Broedel, Johannes; Duhr, Claude; Dulat, Falko
  • Journal of High Energy Physics, Vol. 2018, Issue 5
  • DOI: 10.1007/JHEP05(2018)093

Graphical functions and single-valued multiple polylogarithms
journal, January 2014


Exact results for three- and four-point ladder diagrams with an arbitrary number of rungs
journal, May 1993


Superstring amplitudes and the associator
journal, August 2013


Leading singularities and off-shell conformal integrals
journal, August 2013

  • Drummond, James; Duhr, Claude; Eden, Burkhard
  • Journal of High Energy Physics, Vol. 2013, Issue 8
  • DOI: 10.1007/JHEP08(2013)133

Generalised ladders and single-valued polylogs
journal, February 2013


The four-loop remainder function and multi-Regge behavior at NNLLA in planar $ \mathcal{N} $ = 4 super-Yang-Mills theory
journal, June 2014

  • Dixon, Lance J.; Drummond, James M.; Duhr, Claude
  • Journal of High Energy Physics, Vol. 2014, Issue 6
  • DOI: 10.1007/JHEP06(2014)116

Local integrals for planar scattering amplitudes
journal, June 2012

  • Arkani-Hamed, N.; Bourjaily, J.; Cachazo, F.
  • Journal of High Energy Physics, Vol. 2012, Issue 6
  • DOI: 10.1007/JHEP06(2012)125

Hexagon Wilson loop OPE and harmonic polylogarithms
journal, November 2013


Symbolic expansion of transcendental functions
journal, June 2002


Algebraic Structure of Cut Feynman Integrals and the Diagrammatic Coaction
journal, July 2017